Hi, my psychiatrist just put me on Wellbutrin, and Topamax as a mood stabilizer. I know that weight loss is associated with both of those, especially the Topamax. I was ok with that, I've been wanting to lose about 30 lbs. anyway. But I'm on low doses of both, so I didn't expect to see much weight loss, if any, and especially not so quickly. My appointment at the psychiatrist was on October 7 and when they had me get on the scale there, it read 131 lbs. I had a urologist appointment the next day, and the scale there read 133 (water weight fluctuations, I assume). I got my prescription filled and started taking the medicine on October 8: Wellbutrin 75 mg once per day, Topamax 25 mg twice per day (and Ativan 0.5 mg twice per day as needed, but that doesn't have anything to do with weight loss :p). I got on my scale at home yesterday, October 12, just because I was curious, and it said I was already at 126.
How much more weight do you think I can expect to lose, and how quickly do you think it will happen? Because I certainly didn't expect what happened so far. I'm only 5'4", and honestly I know I don't need to lose the 30 lbs. I just had gained weight because I'm a binge eater, and I'm used to being around 100 lbs., and I want to be there again. I'm very happy with the weight loss so far, and as far as what it was actually prescribed for goes, I'm finally starting to feel evened out, which I'm VERY happy with. I don't know if that's from the wellbutrin or the topamax or both, but I havn't felt this way in...ever, I think. So if it only goes up from here, I'm looking forward to it.
Also, I had heard about the hair loss side effect with Topamax, but I didn't think it was that common. But I stumbled upon a thread here talking about it, and I will be honest and say I am completely freaked out about it. How much of a chance do you think there is of it actually happening with that low of a dose? Because it is working really really well already, and it's helping out with my headaches and my restless legs, and I really want to stay on it if I can. But I don't want to go bald.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.